MAUDE Adverse Event Report: KARL STORZ ENDOVISION FLEXIBLE FIBREOPTIC CYSTOURETHROSCOPE; CYSTO-URETHRO-FIBERSCOPE

KARL STORZ ENDOVISION FLEXIBLE FIBREOPTIC CYSTOURETHROSCOPE; CYSTO-URETHRO-FIBERSCOPE
Model Number 11272C1
Medical Device Problem Codes Calcified (1077); Material Invagination (1336); Microbial Contamination of Device (2303)
Health Effect - Clinical Code Insufficient Information (4580)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The affected device has been requested for investigation by the manufacturer.Device was not yet returned for investigation.The event is filed under internal karl storz complaint id: (b)(4).
 
Event or Problem Description
It was reported that there was an issue with the front cover of the product (defective).Infections occurred several times after endoscopy.Due to the reported possible infections (causality not confirmed) the risk for serious deterioration in state of health is not negligible.
 
Additional Manufacturer Narrative
Additional information is provided in section d9 to reflect that the product was returned for evaluation.The item in question was returned to the manufacturer.The event is filed under internal karl storz complaint id: (b)(4).
 
Additional Manufacturer Narrative
The cysto-urethro-fiberscope 11272c1 was received on 2023-11-27 at the manufacturing site and was therefore available for investigation.The investigation has been completed on the 2024-02-08.Visual and microscopical examination of the device revealed the following: the shaft is kinked behind the kink protection and several fibers in the edge area of the image bundle are broken.The articulation cover is folded and externally damaged.Furthermore, the vertebrae and the luer are corroded.Due to the defects found in the articulation cover, the fiberscope should no longer have been used as described in the ifu.A sampling for germs was refrained due to the long transport time, as this could falsify the test result.However, a separate checklist was sent to the customer in order to understand the reprocessing procedure and to be able to interpret individual steps.The results of the reprocessing checklist indicate that the reprocessing process does not fully comply with the requirements set out in the associated ifu as well as in current literature.This concerns both, the chemicals used as well as various inadequate steps, e.G.During drying and storage.To ensure patient safety, the fiberscope 11272c1 must be fully reprocessed.If the fiberscope is classified by the operator as a semi-critical medical device (contact with mucous membranes), the final disinfection must cover the effective range of bactericidal,mycobactericidal, fungicidal and virucidal (krinko/bfarm recommendation).For cleaning and disinfection, we recommend the use of suitable chemicals that are labelled by the chemical manufacturer for these reprocessing steps.The chemical manufacturer's product information regarding application parameters must be observed.The endoscope must then be sufficiently dried (preferably with medical compressed air).If drying is insufficient, microorganisms can multiply in residual moisture and thus represent a source of infection.The bfarm/krinko recommendation points out the risk of germ multiplication when stored in a moist state.According to the technical literature of the dgsv.Ev and its working group quality, storage in a moist state can lead to a proliferation of germs.The knowledge gained is also made available to the customer in the course of the current complaint.Based on the available information and the results of the examination, there is no indication for a material-, manufacturing- or design-related failure.The root cause of the reported issue can be traced back to an insufficient reprocessing.Information is corrected with the new information in section h6.The event is filed under internal karl storz complaint id: (b)(4).
 
Additional Manufacturer Narrative
Udi related data quality updates only: the initial mdr had the correct udi number but the first digit "0" was omitted.Please see section d4 of this mdr form for the updated udi number.The event is filed under internal karl storz complaint id: (b)(4).

Brand Name
FLEXIBLE FIBREOPTIC CYSTOURETHROSCOPE
Common Device Name
CYSTO-URETHRO-FIBERSCOPE
Manufacturer (Section D)
KARL STORZ ENDOVISION
91 carpenter hill road
charlton MA 01507
Manufacturer (Section G)
KARL STORZ ENDOVISION
91 carpenter hill road
charlton MA 01507
Manufacturer Contact
anja fair
2151 e grand ave
el segundo, CA 90245
MDR Report Key18378987
Report Number1221826-2023-00399
Device Sequence Number7579762
Product Code FBO
UDI-Device Identifier04048551226100
UDI-Public04048551226100
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K945185
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 09/23/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number11272C1
Device Catalogue Number11272C1
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/05/2023
Supplement Date Received by Manufacturer12/05/2023
02/08/2024
09/18/2024
Initial Report FDA Received Date12/21/2023
Supplement Report FDA Received Date12/22/2023
02/19/2024
09/23/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/30/2019
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown